U.S. doctors online nowAsk doctors free
Boynton Beach, FL
A 40-year-old female asked:

I recently started taking topamax (topiramate) , soda and chocolate taste funny . soda taste flat and chocolate taste bitter. is this a side effect?

1 doctor answer2 doctors weighed in
Dr. Bahman Omrani
Pain Management 17 years experience
Topamax (topiramate) & Dysgeusia: Dysgeusia or distortion taste is a common side effect of topiramate (topomax). It may be more noticeable if topomax is started at a higher dose or if titrated upwards too quickly. This side effect often improves after a few weeks & subsides with cessation of the medication. Can expect some weight loss as well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.